Jump to content

Chemo- Gemcitabine


RoyBoy
 Share

Recommended Posts

Hi,

Following my successful Whipples procedure in April I had my first chemo treatment, Gemcitabine, last Monday. I duly reported yesterday for my second treatment and they took my bloods to find my white blood cell count was 2.6 - apparently it needs to be at least 3.0 and my other count was 0.5 and that needs to be 1.0. They were unable to give me my chemo and sent me home. They said they will try again next week.I felt fine and was not aware of any problems ?

Link to comment
Share on other sites

Hi Roy, the same sort of thing happened to James. His white cell count was low and he too felt fine. They reduced the chemo and still gave him some, but I guess that's because he wasn't able to have an operation, so chemo is his only treatment. He also has to inject each day to increase the bone marrow activity and avoid picking up any germs. So unfortunately he missed a family party and is putting on gloves to do gardening and we are all obsessively hand washing.


Kind regards Fiona X

Link to comment
Share on other sites

Slewis7313

Hi Roy, the second count you refer to is most probably Neutrophils. Low white blood cell and Neutrophils mean your resistance to infection is low, though there would (to the best of my knowledge) be no obvious symptoms. Suspending treatment for a while would therefore seem to make sense. I hope the numbers pick up quickly.


Steve

Link to comment
Share on other sites

PCUK Nurse Jeni

Hi Roy,


This can happen with chemo, so no need to be unduly alarmed, unless you get a high temperature. If this happens, you might feel shivery and shaky (seemingly cold, but your core will be very hot), then get straight onto the chemo unit or the emergency number you have been given.


Sometimes, you can have low neutrophils (neutropaenia), without feeling ill, but , if you do get ill, you will feel grotty with a high temperature, don't delay on contacting the chemo unit.


Kind regards,


Jeni.

Link to comment
Share on other sites

Hi Roy, my dad has Gemcitabine and he has yet to complete a full course. His 3rd session of each course, normally gets cancelled as his blood count is too low. I called the nurses and asked them why and they said it is a very common side effect of chemotherapy. It doesn't seem to matter how you feel. My dad felt really well on his last 3rd session and felt confident that he would receive the chemo, but he didn't.

I know it is very hard mot to worry when you miss a week, but it is not a fault of your own and the chemo can still work if you have to miss a extra week.


Leila xx

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.